Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 57, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 4:52 PM EDT for DeKalb County, Steuben County, Indiana; Branch County, Hillsdale County, Michigan; Williams County, Ohio. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 1, 2012, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:53 PM EDT | TSTM WND DMG | 1 S Angola, IN | SMALL TREE LIMBS DOWN. PEA SIZED HAIL REPORTED. |
| Jul 1, 4:55 PM EDT | TSTM WND DMG | Fremont, IN | MANY 3 TO 6 INCH LIMBS DOWN. |
| Jul 1, 4:57 PM EDT | HAIL 0.75 | 3 W Berlien, IN | OVER 50 MPH WINDS ESTIMATED AS WELL. |
| Jul 1, 5:02 PM EDT | TSTM WND GST 70 | 1 W Columbia, IN | A LOT OF TREE DAMAGE. SEVERAL LARGE TREES SPLIT. |
| Jul 1, 5:09 PM EDT | TSTM WND DMG | Edon, OH | REPORTS OF MULTIPLE TREES DOWN IN THE WESTERN PORTION OF WILLIAMS COUNTY. |
| Jul 1, 5:10 PM EDT | TSTM WND GST 59 | 1 Ese Columbia, OH | WIND MEASURED BY OHDOT SENSOR AT INTERSECTION OF US20 AND ROUTE 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158 WUUS53 KIWX 012052 SVRIWX INC033-151-MIC023-059-OHC171-012130- /O.NEW.KIWX.SV.W.0057.120701T2052Z-120701T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMS COUNTY IN NORTHWEST OHIO... SOUTHEASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN... SOUTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN... NORTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA... STEUBEN COUNTY IN NORTHEAST INDIANA... * UNTIL 530 PM EDT * AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES WEST OF ANGOLA...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ANGOLA... FREMONT... HAMILTON... EDON... MONTPELIER... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LONG LAKE...PLEASANT LAKE...STEUBENVILLE...HAMILTON LAKE...RAY... BERLIEN...CLEAR LAKE...YORK...METZ...ALVARADO...COLUMBIA AND NETTLE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4143 8444 4150 8511 4178 8504 4171 8439 TIME...MOT...LOC 2052Z 279DEG 22KT 4165 8506 WIND...HAIL 60MPH 1.00IN $$ MCS
1 follow-up statement
764 WWUS53 KIWX 012109 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 PM EDT SUN JUL 1 2012 MIC023-012119- /O.CAN.KIWX.SV.W.0057.000000T0000Z-120701T2130Z/ BRANCH MI- 509 PM EDT SUN JUL 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BRANCH COUNTY IS CANCELLED... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4143 8444 4148 8490 4176 8486 4171 8439 TIME...MOT...LOC 2109Z 279DEG 40KT 4161 8473 $$ INC033-151-MIC059-OHC171-012130- /O.CON.KIWX.SV.W.0057.000000T0000Z-120701T2130Z/ STEUBEN IN-DE KALB IN-HILLSDALE MI-WILLIAMS OH- 509 PM EDT SUN JUL 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WILLIAMS...SOUTH CENTRAL HILLSDALE...NORTHEASTERN DE KALB AND EASTERN STEUBEN COUNTIES... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES NORTHWEST OF EDON...OR ABOUT 10 MILES EAST OF ANGOLA...AND MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... MONTPELIER...BRYAN...PIONEER...WEST UNITY...BLAKESLEE...LAKE SENECA...BRIDGEWATER CENTER...MELBERN...WEST JEFFERSON AND HALLOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4143 8444 4148 8490 4176 8486 4171 8439 TIME...MOT...LOC 2109Z 279DEG 40KT 4161 8473 WIND...HAIL 60MPH 1.00IN $$ MCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:47 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 1, 4:47 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 PM EDT SUN JUL 1 2012 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT. PRIME FOCUS CONTS ON ONGOING SVR CONVECTION AND UPDATES WITH CANCLG WW443 IN OVERTURNED/STABILIZED WAKE. PRIME DCAPE/MLCAPE RESERVOIR AND STORM MOTION FAVORING PERSISTENCE WRT COLD POOL MAINTENANCE ACRS SERN CWA. STORMS THAT FIRED ACRS NWRN CWA/SWRN LWR MI IN REGN OF LESSER CAPE...THOUGH OFFSET WITH BETTER SHEAR ENVIRONMENT ALONG PERIPHERY OF MORE RAPID 40-50 KT MID- TROPOSPHERIC FLOW ACRS WCNTL LWR MI INTO LK ERIE. NAM HINTS AT POTNL WAVE LATE TONIGHT RIDING PERIPHERY OF MIDLVL RIDGE WITH STRENGTHENING/VEERED LLJ TOWARD DAYBREAK. HOWEVER...PRIME FOCUS APPEARS TO REMAIN WEST OF CWA WITH ASSOCD GRTR OVERNIGHT MUCAPE RESERVOIR...AND WL KEEP ERLY AM HOURS DRY...THOUGH CONFIDENCE LOW. PRIMARY FOCUS ON SRN GRTLKS REGN APPEARS TO BE ON DIURNAL DRIVEN AFTN/ERLY EVE CONVECTION FOR DY2/3 AS THETA-E RESERVOIR BEGINS TO ORIENT GRDLY MORE SW-NE PER GRDLY BACKING 0-1KM FLOW...WITH MESOBNDRY/LAKE BREEZE FNT/UPSTREAM MESOVORT EJECTIONS CONTG TO ALL PLAY PSBL ROLES IN INITIATION COINCIDENT WITH MAXIMIZED DIURNAL DESTAB. && .LONG TERM... / TUESDAY THROUGH SUNDAY / ...HOT AND MAINLY DRY WX EXPECTED... AN UPPER RIDGE WILL CONTINUE TO BUILD NEWD INTO THE MIDWEST/GREAT LAKES NEXT WEEK IN RESPONSE TO RENEWED TROUGHING ALONG THE EAST/WEST COASTS. ON TUESDAY AND WEDNESDAY THE LOCAL AREA WILL STILL HAVE LOW CHANCES FOR SHOWERS/STORMS ON THE NERN FRINGE OF THIS UPPER RIDGE WITHIN NORTHWESTERLY FLOW ALOFT...WITH THE INSTABILITY AXIS / LOW LVL THETA-E RIDGE STILL "IN THE VICINITY" DURING THIS TIME. THIS WEAK DIFFUSE LOW LVL CONVERGENT BOUNDARY AND EXPECTED DIFFICULT TO TIME LOW AMPLITUDE SHORTWAVES RIPPLING THROUGH THE FLOW WILL LIKELY COMBINE TO FORCE ADDITIONAL CONVECTIVE COMPLEXES ACROSS THE UPPER MIDWEST AND GREAT LAKES THROUGH AT LEAST TUESDAY...LIKELY DEVELOPING ALONG THE NOSE OF A LLJ IN THE UPPER MIDWEST AND THEN ATTEMPTING TO MAKE A RUN AT THE GREAT LAKES AND NORTHERN OHIO VALLEY FOLLOWING CLOSE TO THE SHALLOW QUASI STATIONARY BOUNDARY. THERE ARE TOO MANY MESOSCALE UNCERTAINTIES WRT TO MCS DEVELOPMENT/TRACK/TIMING AND ASSOCIATED COMPOSITE/RESIDUAL OUTFLOWS THAT MAKE FORECASTING POPS/WX IN THIS TYPE OF PATTERN VERY DIFFICULT. AS A RESULT DID NOT MAKE ANY SIGNIFICANT CHANGES TO LOW CHC POPS TUESDAY INTO WEDNESDAY. THIS UNCERTAINTY WITH CONVECTION/CLOUD DEBRIS/OUTFLOWS ALSO MAKES HIGH TEMPS A CHALLENGE WITH NO CHANGES MADE. UPPER RIDGE AND ASSOCIATED STRONG SUBSIDENCE LOOKS TO BUILD IN FOR THE MID TO LATE WEEK PERIOD RESULTING IN MAINLY DRY WX AND TEMPERATURES WELL ABOVE NORMAL...POSSIBLY APPROACHING THE UPPER 90S/NEAR 100 FOR SEVERAL DAYS WITH HEAT RELATED HEADLINES EVENTUALLY POSSIBLE. WILL CONTINUE TO MENTION HEAT/HUMIDITY CONCERNS IN THE HWO FOR NOW. A MORE PRONOUNCED SHORTWAVE CRESTING THE UPPER RIDGE MAY HELP TO SUPPRESS THE RIDGE AND FORCE ANOTHER FRONTAL BOUNDARY SOUTH INTO THE AREA BY NEXT WEEKEND. THIS COULD BRING SHOWERS/STORMS AND POSSIBLY SOME RELIEF FROM THE HEAT BY SOMETIME NEXT WEEKEND OR EARLY THE FOLLOWING WEEK. && .AVIATION/UPDATE... 18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA. INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED GROUND/HIGH XOVER TEMPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...STEINWEDEL AVIATION...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1241 PM EDT SUN JUL 1 2012 INZ003-012>018-020-022>027-032>034-OHZ024-021645- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS 1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY... BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE UPPER 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE... THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE. PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD. INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY THROUGH SATURDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-021645- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1241 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 1, 4:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 S WINONA LAKE 41.19N 85.82W
07/01/2012 KOSCIUSKO IN TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWN ON POWER LINES ON S COUNTRY
CLUB ROAD.
&&
BENTLEYSpecial weather statement, Jul 1, 4:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT SUN JUL 1 2012
MIZ079-080-012045-
BRANCH MI-ST. JOSEPH MI-
412 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN ST. JOSEPH AND
SOUTHWESTERN BRANCH COUNTIES...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CLUSTER OF THUNDERSTORMS NEAR CONSTANTINE...OR NEAR THREE
RIVERS...MOVING EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STURGIS...
CENTREVILLE AND KLINGER LAKE...
NOTTAWA AND WASEPI...
FINDLEY...
FAWN RIVER AND BURR OAK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN
OHIO.
LAT...LON 4192 8520 4176 8527 4176 8533 4179 8571
4198 8564
TIME...MOT...LOC 2012Z 288DEG 22KT 4187 8560
MCSSpecial weather statement, Jul 1, 4:13 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SUN JUL 1 2012
INZ006>009-017-018-027-OHZ015-024-012045-
ADAMS IN-ALLEN IN-DE KALB IN-LAGRANGE IN-NOBLE IN-PAULDING OH-STEUBEN
IN-VAN WERT OH-WHITLEY IN-
413 PM EDT SUN JUL 1 2012
...STRONG WINDS ALONG A GUST FRONT MOVING TOWARD WESTERN
PAULDING...NORTHERN VAN WERT...EXTREME NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN WHITLEY...ALLEN...DE KALB...
NOBLE...SOUTHWESTERN STEUBEN AND SOUTHERN LAGRANGE COUNTIES...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT WITH WINDS TO 50 MPH MOVING NORTHEAST FROM SEVERE
THUNDERSTORMS OVER WELLS COUNTY... MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NEW HAVEN...
GARRETT AND KENDALLVILLE...
VAN WERT AND AUBURN...
HUNTERTOWN...
MONROEVILLE...ROME CITY AND AVILLA...
CONVOY AND GRABILL...
FORT WAYNE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN
OHIO.
LAT...LON 4089 8441 4079 8496 4151 8566 4158 8565
4167 8516 4130 8480 4125 8480 4125 8475
TIME...MOT...LOC 2012Z 255DEG 27KT 4152 8552 4088 8491Local storm report, Jul 1, 4:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST PORTLAND 40.43N 84.98W
07/01/2012 M70 MPH JAY IN AWOS
&&
BENTLEYLocal storm report, Jul 1, 4:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL BLUFFTON 40.74N 85.17W
07/01/2012 M1.00 INCH WELLS IN TRAINED SPOTTER
MAXIMUM WIND GUST OF 52. WATER OVER SEVERAL ROADS IN
BLUFFTON.
&&
BENTLEYLocal storm report, Jul 1, 4:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 4 NW BRIDGMAN 41.98N 86.62W
07/01/2012 M40 MPH LMZ043 MI BUOY
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:04 PM EDT | Special Weather Statement | IWX | White | 26 min |
| Jul 1, 2:02 PM EDT | Special Marine Warning | IWX | 118 min | |
| Jul 1, 2:10 PM EDT | Special Weather Statement | IWX | White | 35 min |
| Jul 1, 2:23 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 37 min |
| Jul 1, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 51 min |
| Jul 1, 2:44 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 46 min |
| Jul 1, 2:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 49 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | IWX | Wabash | 31 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 44 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Wabash | 42 min |
| Jul 1, 3:34 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 26 min |
| Jul 1, 3:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Huntington, Wells | 47 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 31 min |
| Jul 1, 3:59 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 46 min |
| Jul 1, 4:06 PM EDT | Special Weather Statement | IWX | LaGrange | 24 min |
| Jul 1, 4:13 PM EDT | Special Weather Statement | IWX | Allen, DeKalb, Noble | 32 min |
| Jul 1, 4:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 42 min |
| Jul 1, 4:25 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 50 min |
| Jul 1, 3:25 PM EDT | Special Weather Statement | IWX | Cass | 35 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 27 min |
| Jul 1, 4:12 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 43 min |
| Jul 1, 5:19 PM EDT | Flash Flood Warning | IWX | Branch, Hillsdale | 3 hr |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 51 min |
| Jul 1, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Michigan, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.